Ann Dermatol.  2018 Oct;30(5):588-591. 10.5021/ad.2018.30.5.588.

Piperacillin-Tazobactam-Induced Linear IgA Bullous Dermatosis Supported by a T-Cell Activation Assay

Affiliations
  • 1Department of Dermatology, Taipei Veterans General Hospital, Taipei, Taiwan. hnliu@vghtpe.gov.tw
  • 2Department of Dermatology, National Yang-Ming University, Taipei, Taiwan.
  • 3Department of Dermatology, National Defense Medical Center, Taipei, Taiwan.

Abstract

Linear immunoglobulin (Ig) A bullous dermatosis (LABD) is a rare subepidermal autoimmune blistering disease characterized by linear IgA deposits at the basement membrane zone visualized with direct immunofluorescence (DIF). Most cases of LABD are idiopathic, but some are drug-induced with vancomycin being the most common causative agent. We herein report a patient presenting with blisters and erosive lesions, primarily in the intertriginous and flexor areas, consistent with a diagnosis of piperacillin-tazobactam-induced LABD based on the patient's clinical course and histopathology, DIF, and in vitro T-cell activation assay (TAA) findings. Only one case of piperacillin-tazobactam-induced LABD has been previously reported. In addition to its rarity, our case was also unique in that the skin lesions occurred in the intertriginous and flexor areas, uncommon locations for typical adult patients with LABD, and TAA strongly suggested an association with the causative drug.

Keyword

Linear IgA bullous dermatosis; Piperacillin-tazobactam; T-cell activation assay

MeSH Terms

Adult
Basement Membrane
Blister
Diagnosis
Fluorescent Antibody Technique, Direct
Humans
Immunoglobulin A
Immunoglobulins
In Vitro Techniques
Linear IgA Bullous Dermatosis*
Skin
Skin Diseases
T-Lymphocytes*
Vancomycin
Immunoglobulin A
Immunoglobulins
Vancomycin
Full Text Links
  • AD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error